Pharmacotherapeutics

Nursing

Quiz 2 :

Basic Principles of Pharmacology

Quiz 2 :

Basic Principles of Pharmacology

Question Type
search
arrow
A patient has taken a narcotic analgesic for chronic pain for several months. At a follow-up appointment, the provider notes that the patient has been taking more than the prescribed dosage. The patient has normal vital signs, is awake and alert, and reports mild pain. What does the provider suspect is responsible for the patient's response?
Free
Multiple Choice
Answer:

Answer:

C

Tags
Choose question tag
close menu
arrow
When prescribing lovastatin, what will a provider advise to decrease the risk of developing muscle toxicity?
Free
Multiple Choice
Answer:

Answer:

B

Tags
Choose question tag
close menu
arrow
When prescribing drugs with a narrow therapeutic index, what intervention does the provider take to decrease risk to the patient?
Free
Multiple Choice
Answer:

Answer:

C

Tags
Choose question tag
close menu
arrow
A patient develops shortness of breath shortly after taking the initial dose of a newly prescribed medication. The patient's heart rate is 86 beats/minute, the respiratory rate is 24 breaths/minute, and the blood pressure is 120/70 mm Hg. The prescriber will discontinue the drug based on the assumption the patient experienced what medication induced effect?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider considers prescribing tamoxifen for a woman with breast cancer. Upon reviewing results of genetic testing, the prescriber notes that the patient has variations in the CYP2Dy allele resulting in a deficiency of the CYP2D6 isoenzymes. What action will this deficiency warrant in the prescribing of tamoxifen, a CYP2D6 substrate?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient receiving intravenous gentamicin has a toxic serum drug level. The prescriber confirms that the dosing is correct. Which possible cause of this situation will the provider explore?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
When prescribing medications to infants, it is important for the provider to consider which fact? (Select all that apply.)
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
Which patient ethnic ancestry creates a risk factor that may result in minimal beneficial response to tamoxifen therapy?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
The provider prescribes hydrocodone with acetaminophen for a patient's postsurgical pain. What instruction will the prescriber include regarding alcohol intake?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient is prescribed digoxin. Which screening will the provider order to monitor for potential adverse effects from this drug?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A drug can cause symptoms that resemble those of Parkinson disease. What action should the prescriber take to minimize the potential patient risk?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient reports that Brand X tablets work faster than Brand Y tablets of the same amount of the same drug. Which statement informs the prescriber's response when explaining this phenomenon to the patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
Which order for furosemide is written appropriately by the prescriber?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
When considering the benefit of pharmacogenomics, what information should the prescriber include when prescribing a new medication?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A provider recommends genetic testing of a patient before prescribing a medication. What response should the provider give when asked by the patient about the purpose of genetic testing?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient reports mild nausea within an hour after taking the first two doses of a newly approved medication. Nausea is not listed among the known side effects of this drug. What instructions will the provider give the patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient who has been taking sertraline for depression was prescribed azithromycin to treat an infection by a provider at an after-hours clinic. What action will the primary care provider take to address the risk this combination of medication has posed for the patient?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
Before initiating cetuximab therapy, the provider will order epidermal growth factor receptor (EGFR) testing for the patient having which condition?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient takes a drug that is metabolized by CYP3A4 isoenzymes. If a CYP3A4 inducing drug is prescribed, what drug adjustment may be necessary to maintain a therapeutic level of CYP3A4 substrate?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
arrow
A patient reports that a medication no longer effectively alleviates symptoms. What process informs the provider's response to the patient's concerns?
Multiple Choice
Answer:
Tags
Choose question tag
close menu
Showing 1 - 20 of 23